Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 8, 2012, 4:47 PM CST for Creek County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 4:47 PM CST (22:47 UTC)
- Expired
- Mar 8, 2012, 5:15 PM CST
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Creek County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
193
WWUS84 KTSA 082247
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CST THU MAR 8 2012
OKZ064-065-082315-
CREEK OK-OKFUSKEE OK-
447 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 447 PM CST...A THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL.
LAT...LON 3582 9649 3570 9638 3558 9662 3573 9663
TIME...MOT...LOC 2247Z 235DEG 36KT 3559 9675
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 8, 3:00 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 8, 3:00 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CST THU MAR 8 2012 .DISCUSSION... COLD FRONT HAS MOVED WELL SOUTH AND EAST OF THE FORECAST AREA THIS AFTERNOON WITH SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS OCCURRING ACROSS THE AREA. THERE HAVE BEEN NUMEROUS REPORTS OF SLEET/HAIL ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. AS OF MID-AFTERNOON...THE THUNDERSTORMS WERE MAINLY CONFINED TO SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL FOR THE REMAINDER OF THE AFTERNOON. THE RAIN IS EXPECTED TO EXIT MOST OF THE AREA TONIGHT AS DRIER AIR INFILTRATES THE AREA IN THE WAKE OF THE COLD FRONT. THE CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND THROUGH THE REMAINDER OF THE WEEKEND AS THE MID-LEVEL LOW OVER THE SOUTHWESTERN UNITED STATES ORGANIZES AND EJECTS NORTHEAST OUT INTO THE PLAINS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END SUNDAY NIGHT AS THE MID-LEVEL LOW MOVES INTO THE MISSISSIPPI VALLEY. THE HEAVIEST RAIN WITH THIS SYSTEM WILL BE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE. WILL OPT TO KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW WITH HIGH PRESSURE PREVAILING AT THE SURFACE AND ALOFT. TEMPERATURES WILL BE MUCH WARMER WITH HIGH EXPECTED TO BE IN THE 70S AND POSSIBLY 80S. && .PRELIMINARY POINT TEMPS/POPS... TUL 36 64 37 57 / 20 10 10 40 FSM 36 61 37 62 / 70 10 10 40 MLC 38 63 38 55 / 70 10 20 60 BVO 32 66 32 62 / 20 0 10 30 FYV 33 62 31 62 / 40 10 10 30 BYV 33 60 34 61 / 30 0 10 30 MKO 35 63 36 56 / 40 10 10 50 MIO 34 63 36 65 / 20 0 10 30 F10 37 64 39 53 / 50 10 20 60 HHW 41 59 41 55 / 80 20 40 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....10
Hazardous weather outlook, Mar 8, 4:23 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 423 PM CST THU MAR 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 423 PM CST THU MAR 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT HAS MOVED THROUGH ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH PERIODS OF SLEET AND SMALL HAIL POSSIBLE IN THE HEAVIER ACTIVITY. SOME ISOLATED MARGINALLY SEVERE HAIL IS POSSIBLE. THE THREAT OF HEAVY RAINFALL IS SHIFTING TO THE EAST AND SOUTH OF THE AREA. NORTH WINDS WILL OCCASIONALLY GUST TO NEAR OR ABOVE 30 MILES AN HOUR THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO OVER THE WEEKEND WILL COMBINE WITH A WARM FRONTAL BOUNDARY MOVING NORTH FROM TEXAS TO BRING INCREASING RAIN AND THUNDERSTORMS CHANCES OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 8, 3:51 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL YANUSH 34.71N 95.31W
03/08/2012 E1.00 INCH LATIMER OK PUBLIC
&&
JDSSpecial weather statement, Mar 8, 3:59 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CST THU MAR 8 2012
OKZ068-070-082230-
CHEROKEE OK-MUSKOGEE OK-
359 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
AT 359 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BRAGGS...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREENLEAF
STATE PARK...BRAGGS...FORT GIBSON...PUMPKIN CENTER...CHEROKEE LANDING
STATE PARK...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.
LAT...LON 3591 9480 3583 9481 3563 9508 3564 9512
3560 9513 3549 9528 3569 9552 3582 9530
3581 9527 3586 9523 3603 9491
TIME...MOT...LOC 2159Z 233DEG 48KT 3568 9525Special weather statement, Mar 8, 4:21 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CST THU MAR 8 2012
ARZ010-019-OKZ068>070-072-082245-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-MUSKOGEE OK-SEQUOYAH OK-WASHINGTON
AR-
421 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE...NORTHEASTERN MUSKOGEE AND NORTHWESTERN
SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
AT 421 PM CST...THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF PUMPKIN CENTER TO 3 MILES SOUTH OF ELDON TO 4
MILES SOUTHEAST OF BOX...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...BRUSHY
LAKE STATE PARK...MARBLE CITY...BUNCH...TAHLEQUAH...MARIETTA...
BARON...ADAIR STATE PARK...STILWELL...ELDON...PROCTOR...WESTVILLE...
CHRISTIE...CINCINNATI...LINCOLN AND WATTS.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.
LAT...LON 3570 9430 3546 9503 3567 9514 3584 9525
3585 9523 3588 9523 3614 9463 3612 9455
3610 9455 3609 9439
TIME...MOT...LOC 2221Z 245DEG 53KT 3581 9507 3589 9483
3556 9489Special weather statement, Mar 8, 4:31 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CST THU MAR 8 2012
ARZ029-OKZ076-082300-
LE FLORE OK-SEBASTIAN AR-
431 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 432 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER POTEAU...
MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MIDLAND...
EXCELSIOR...GREENWOOD AND BURNVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.
LAT...LON 3527 9417 3517 9411 3500 9462 3504 9465
TIME...MOT...LOC 2232Z 244DEG 49KT 3505 9456Local storm report, Mar 8, 4:39 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NE YANUSH 34.75N 95.26W
03/08/2012 E1.25 INCH LATIMER OK PUBLIC
&&
JDSSpecial weather statement, Mar 8, 4:47 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CST THU MAR 8 2012
OKZ064-065-082315-
CREEK OK-OKFUSKEE OK-
447 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 447 PM CST...A THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL.
LAT...LON 3582 9649 3570 9638 3558 9662 3573 9663
TIME...MOT...LOC 2247Z 235DEG 36KT 3559 9675The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:13 AM CST | Special Weather Statement | TSA | Cherokee | 32 min |
| Mar 8, 2:55 PM CST | Special Weather Statement | TSA | Pushmataha | 65 min |
| Mar 8, 3:01 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 59 min |
| Mar 8, 3:19 PM CST | Special Weather Statement | TSA | McIntosh | 26 min |
| Mar 8, 3:40 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 65 min |
| Mar 8, 3:59 PM CST | Special Weather Statement | TSA | Cherokee, Muskogee | 31 min |
| Mar 8, 4:21 PM CST | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| Mar 8, 5:00 PM CST | Special Weather Statement | TSA | LeFlore | 45 min |
| Mar 8, 5:33 PM CST | Special Weather Statement | TSA | LeFlore | 42 min |
| Mar 8, 5:03 AM CST | Special Weather Statement | TSA | Sebastian | 42 min |
| Mar 8, 1:53 PM CST | Special Weather Statement | TSA | Sebastian | 37 min |
| Mar 8, 4:31 PM CST | Special Weather Statement | TSA | Sebastian | 29 min |
| Mar 8, 4:52 PM CST | Special Weather Statement | TSA | Benton | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.